N-Bomb, Bom-25, 2C-I-NBOMe, 25-I-NBOMe, 25I, Pandora, Solaris, Diviniation, wizard, Smiley Paper
NBOMe series of drugs are a new and emerging psychoactive substances.
Phenethylamines refer to a class of drugs with psychoactive and stimulant effects and includes amphetamine, methamphetamine and MDMA (ecstasy) — all of which are controlled under the 1971 Convention of Psychotropic Substances and are therefore not classified as new and emerging psych. Examples of phenethylamine NPS in Australia include the ‘2C series’, the NBOMe series, PMMA, and benzodifurans (Bromo-Dragonfly).
The 2C series are a group of psychedelic phenethylamines, with 2C-B being the most frequently reported ‘new’ phenethylamine. 2C-B has been described as a cross between LSD and ecstasy and is usually consumed in either powder or pill form. 2C-B first gained popularity internationally in the mid-1980s and was brought under international control in 2001, which means that it is no longer strictly classified as an NPS (as is the case with a number of the 2C series). However, in the Australian context, 2C-B is often still considered to be an ‘emerging’ psychoactive substance due to the fact that it is relatively new to the recreational drug scene.
The NBOMe series are a group of phenethylamines that contain an N-methoxybenzyl group. The most common of the NBOMe series are derivatives of the 2C-series (but more potent) and appeared on recreational markets in 2010. Compounds of the NBOMe series are not active when swallowed, and are usually taken by placing them under the tongue (sublingually). There have been reports of NBOMe being sold as LSD (when deposited on blotter paper LSD and NBOMe are virtually identical in appearance), which is concerning given that the effects of NBOMe are active at very low doses. Information on the health risks associated with use of these drugs is limited, however research suggests that the adverse effects of NBOMe toxicity may include:
- cardiovascular complications
- elevated body temperature (hyperthermia)
- imbalance of acids in the body (metabolic acidosis)
- abnormally fast heartbeat (tachycardia)
- organ failure